Sobolev algebras through heat kernel estimates
[Algèbres de Sobolev via des estimations du noyau de la chaleur]
Journal de l’École polytechnique — Mathématiques, Tome 3 (2016) , pp. 99-161.

Sur un espace métrique mesuré doublant (M,d,μ) equipé d’un « carré du champ », soit le générateur markovien associé et L ˙ α p (M,,μ) l’espace de Sobolev homogène correspondant, d’ordre 0<α<1 dans L p , 1<p<+, avec la norme α/2 f p . Nous donnons des conditions suffisantes sur le semi-groupe de la chaleur (e -t ) t>0 pour garantir que les espaces L ˙ α p (M,,μ)L (M,μ) sont des algèbres pour le produit ponctuel. Deux approches sont développées, une première utilisant des paraproduits (basée sur l’extrapolation pour obtenir leur bornitude) et une seconde basée sur des fonctionnelles quadratiques géométriques (basée sur la notion d’oscillation). Des règles de composition et de paralinéarisation sont aussi obtenues. En comparaison avec les résultats précédents ([29, 11]), les améliorations principales consistent dans le fait que nous n’avons plus à imposer d’inégalité de Poincaré ou de bornitude L p des transformées de Riesz, mais seulement des bornitudes L p du gradient du semi-groupe. Comme conséquence, nous obtenons la propriété d’algèbre de Sobolev pour p(1,2], sous la seule hypothèse d’estimations gaussiennes pour le noyau de la chaleur.

On a doubling metric measure space (M,d,μ) endowed with a “carré du champ”, let be the associated Markov generator and L ˙ α p (M,,μ) the corresponding homogeneous Sobolev space of order 0<α<1 in L p , 1<p<+, with norm α/2 f p . We give sufficient conditions on the heat semigroup (e -t ) t>0 for the spaces L ˙ α p (M,,μ)L (M,μ) to be algebras for the pointwise product. Two approaches are developed, one using paraproducts (relying on extrapolation to prove their boundedness) and a second one through geometrical square functionals (relying on sharp estimates involving oscillations). A chain rule and a paralinearisation result are also given. In comparison with previous results ([29, 11]), the main improvements consist in the fact that we neither require any Poincaré inequalities nor L p -boundedness of Riesz transforms, but only L p -boundedness of the gradient of the semigroup. As a consequence, in the range p(1,2], the Sobolev algebra property is shown under Gaussian upper estimates of the heat kernel only.

Reçu le : 2015-05-04
Accepté le : 2016-02-21
Publié le : 2016-03-08
DOI : https://doi.org/10.5802/jep.30
Classification : 46E35,  22E30,  43A15
Mots clés: Espace de Sobolev, propriété d’algèbre, semi-groupe de la chaleur
@article{JEP_2016__3__99_0,
     author = {Fr\'ed\'eric Bernicot and Thierry Coulhon and Dorothee Frey},
     title = {Sobolev algebras through heat kernel estimates},
     journal = {Journal de l'\'Ecole polytechnique --- Math\'ematiques},
     pages = {99--161},
     publisher = {ole polytechnique},
     volume = {3},
     year = {2016},
     doi = {10.5802/jep.30},
     zbl = {1364.46029},
     mrnumber = {3477866},
     language = {en},
     url = {jep.centre-mersenne.org/item/JEP_2016__3__99_0/}
}
Bernicot, Frédéric; Coulhon, Thierry; Frey, Dorothee. Sobolev algebras through heat kernel estimates. Journal de l’École polytechnique — Mathématiques, Tome 3 (2016) , pp. 99-161. doi : 10.5802/jep.30. https://jep.centre-mersenne.org/item/JEP_2016__3__99_0/

[1] D. Albrecht, X. T. Duong & A. McIntosh - “Operator theory and harmonic analysis”, in Instructional Workshop on Analysis and Geometry, Part III (Canberra, 1995), Proc. Centre Math. Appl. Austral. Nat. Univ., vol. 34, Austral. Nat. Univ., Canberra, 1996, p. 77-136 | MR 1394696

[2] P. Auscher - On necessary and sufficient conditions for L p -estimates of Riesz transforms associated to elliptic operators on n and related estimates, Mem. Amer. Math. Soc., vol. 186, no. 871, American Mathematical Society, Providence, R.I., 2007 | Article | Zbl 1221.42022

[3] P. Auscher & T. Coulhon - “Riesz transform on manifolds and Poincaré inequalities”, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 4 (2005) no. 3, p. 531-555 | Numdam | Zbl 1116.58023

[4] P. Auscher, T. Coulhon, X. T. Duong & S. Hofmann - “Riesz transform on manifolds and heat kernel regularity”, Ann. Sci. École Norm. Sup. (4) 37 (2004) no. 6, p. 911-957 | Article | Numdam | MR 2119242 | Zbl 1086.58013

[5] P. Auscher, S. Hofmann, M. Lacey, A. McIntosh & Ph. Tchamitchian - “The solution of the Kato square root problem for second order elliptic operators on n ”, Ann. of Math. (2) 156 (2002) no. 2, p. 633-654 | Article | MR 1933726 | Zbl 1128.35316

[6] P. Auscher, S. Hofmann & J. M. Martell - “Vertical versus conical square functions”, Trans. Amer. Math. Soc. 364 (2012) no. 10, p. 5469-5489 | Article | MR 2931335 | Zbl 1275.42028

[7] P. Auscher, Ch. Kriegler, S. Monniaux & P. Portal - “Singular integral operators on tent spaces”, J. Evol. Equ. 12 (2012) no. 4, p. 741-765 | Article | MR 3000453 | Zbl 1279.47072

[8] P. Auscher & J. M. Martell - “Weighted norm inequalities, off-diagonal estimates and elliptic operators. I. General operator theory and weights”, Adv. Math. 212 (2007) no. 1, p. 225-276 | Article | MR 2319768 | Zbl 1213.42030

[9] P. Auscher, A. McIntosh & E. Russ - “Hardy spaces of differential forms on Riemannian manifolds”, J. Geom. Anal. 18 (2008) no. 1, p. 192-248 | Article | MR 2365673 | Zbl 1217.42043

[10] P. Auscher & Ph. Tchamitchian - Square root problem for divergence operators and related topics, Astérisque, vol. 249, Société Mathématique de France, Paris, 1998 | Numdam | Zbl 0909.35001

[11] N. Badr, F. Bernicot & E. Russ - “Algebra properties for Sobolev spaces—applications to semilinear PDEs on manifolds”, J. Anal. Math. 118 (2012) no. 2, p. 509-544 | Article | MR 3000690 | Zbl 1286.46033

[12] F. Bernicot - “A T(1)-theorem in relation to a semigroup of operators and applications to new paraproducts”, Trans. Amer. Math. Soc. 364 (2012) no. 11, p. 6071-6108 | Article | MR 2946943 | Zbl 1281.46028

[13] F. Bernicot, T. Coulhon & D. Frey - “Gaussian heat kernel bounds through elliptic Moser iteration”, to appear in J. Math. Pures Appl., arXiv:1407.3906 | Article | Zbl 06647313

[14] F. Bernicot & D. Frey - “Pseudodifferential operators associated with a semigroup of operators”, J. Fourier Anal. Appl. 20 (2014) no. 1, p. 91-118 | Article | MR 3180890 | Zbl 1317.35306

[15] F. Bernicot & D. Frey - “Riesz transforms through reverse Hölder and Poincaré inequalities” (2015), arXiv:1503.02508 | Zbl 1368.58013

[16] F. Bernicot & Y. Sire - “Propagation of low regularity for solutions of nonlinear PDEs on a Riemannian manifold with a sub-Laplacian structure”, Ann. Inst. H. Poincaré Anal. Non Linéaire 30 (2013) no. 5, p. 935-958 | Article | Numdam | MR 3103176 | Zbl 06295447

[17] F. Bernicot & J. Zhao - “New abstract Hardy spaces”, J. Funct. Anal. 255 (2008) no. 7, p. 1761-1796 | Article | MR 2442082 | Zbl 1171.42012

[18] S. Blunck & P. Ch. Kunstmann - “Calderón-Zygmund theory for non-integral operators and the H functional calculus”, Rev. Mat. Iberoamericana 19 (2003) no. 3, p. 919-942 | Article | Zbl 1057.42010

[19] G. Bohnke - “Algèbres de Sobolev sur certains groupes nilpotents”, J. Funct. Anal. 63 (1985) no. 3, p. 322-343 | Article | MR 808266 | Zbl 0574.22008

[20] J.-M. Bony - “Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires”, Ann. Sci. École Norm. Sup. (4) 14 (1981) no. 2, p. 209-246 | Article | Numdam | Zbl 0495.35024

[21] G. Bourdaud - “Réalisations des espaces de Besov homogènes”, Ark. Mat. 26 (1988) no. 1, p. 41-54 | Article | Zbl 0661.46026

[22] G. Bourdaud - “Le calcul fonctionnel dans les espaces de Sobolev”, Invent. Math. 104 (1991) no. 2, p. 435-446 | Article | MR 1098617

[23] S. Boutayeb, T. Coulhon & A. Sikora - “A new approach to pointwise heat kernel upper bounds on doubling metric measure spaces”, Adv. Math. 270 (2015), p. 302-374 | Article | MR 3286538 | Zbl 1304.35314

[24] G. Carron, T. Coulhon & A. Hassell - “Riesz transform and L p -cohomology for manifolds with Euclidean ends”, Duke Math. J. 133 (2006) no. 1, p. 59-93 | Article | MR 2219270 | Zbl 1106.58021

[25] L. Chen - Quasi Riesz transforms, Hardy spaces and generalized sub-Gaussian heat kernel estimates (2014), Ph. D. Thesis

[26] R. R. Coifman & Y. Meyer - Au delà des opérateurs pseudo-différentiels, Astérisque, vol. 57, Société Mathématique de France, Paris, 1978 | Numdam | Zbl 0483.35082

[27] R. R. Coifman, Y. Meyer & E. M. Stein - “Some new function spaces and their applications to harmonic analysis”, J. Funct. Anal. 62 (1985) no. 2, p. 304-335 | Article | MR 791851 | Zbl 0569.42016

[28] T. Coulhon & X. T. Duong - “Riesz transforms for 1p2”, Trans. Amer. Math. Soc. 351 (1999) no. 3, p. 1151-1169 | Article

[29] T. Coulhon, E. Russ & V. Tardivel-Nachef - “Sobolev algebras on Lie groups and Riemannian manifolds”, Amer. J. Math. 123 (2001) no. 2, p. 283-342 | Article | MR 1828225 | Zbl 0990.43003

[30] T. Coulhon & A. Sikora - “Gaussian heat kernel upper bounds via the Phragmén-Lindelöf theorem”, Proc. London Math. Soc. (3) 96 (2008) no. 2, p. 507-544 | Article | Zbl 1148.35009

[31] T. Coulhon & A. Sikora - “Riesz meets Sobolev”, Colloq. Math. 118 (2010) no. 2, p. 685-704 | Article | MR 2602174 | Zbl 1194.58027

[32] M. Cowling, I. Doust, A. McIntosh & A. Yagi - “Banach space operators with a bounded H functional calculus”, J. Austral. Math. Soc. Ser. A 60 (1996) no. 1, p. 51-89 | Article | MR 1364554 | Zbl 0853.47010

[33] N. Dungey - “Some remarks on gradient estimates for heat kernels”, Abstr. Appl. Anal. (2006), Art. ID 73020, 10 pages | Article | MR 2211677 | Zbl 1133.58019

[34] X. T. Duong, E. M. Ouhabaz & A. Sikora - “Plancherel-type estimates and sharp spectral multipliers”, J. Funct. Anal. 196 (2002) no. 2, p. 443-485 | Article | MR 1943098 | Zbl 1029.43006

[35] X. T. Duong & D. W. Robinson - “Semigroup kernels, Poisson bounds, and holomorphic functional calculus”, J. Funct. Anal. 142 (1996) no. 1, p. 89-128 | Article | MR 1419418 | Zbl 0932.47013

[36] C. Fefferman & E. M. Stein - “Some maximal inequalities”, Amer. J. Math. 93 (1971), p. 107-115 | Article | MR 284802 | Zbl 0222.26019

[37] J. L. Rubio de Francia, F. J. Ruiz & J. L. Torrea - “Calderón-Zygmund theory for operator-valued kernels”, Adv. Math. 62 (1986) no. 1, p. 7-48 | Article | Zbl 0627.42008

[38] D. Frey - “Paraproducts via H -functional calculus”, Rev. Mat. Iberoamericana 29 (2013) no. 2, p. 635-663 | Article | MR 3047431 | Zbl 1277.42020

[39] D. Frey & P. Ch. Kunstmann - “A T(1)-theorem for non-integral operators”, Math. Ann. 357 (2013) no. 1, p. 215-278 | Article | MR 3084347

[40] D. Frey, A. McIntosh & P. Portal - “Conical square function estimates and functional calculi for perturbed Hodge-Dirac operators in L p ”, to appear in J. Anal. Math., arXiv:1407.4774 | Zbl 06946522

[41] M. Fukushima, Y. Oshima & M. Takeda - Dirichlet forms and symmetric Markov processes, de Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter & Co., Berlin, 2011 | MR 2778606 | Zbl 1227.31001

[42] I. Gallagher & Y. Sire - “Besov algebras on Lie groups of polynomial growth”, Studia Math. 212 (2012) no. 2, p. 119-139 | Article | MR 3008437 | Zbl 1264.22018

[43] L. Grafakos - Classical Fourier analysis, Graduate Texts in Math., vol. 249, Springer, New York, 2008 | MR 2445437 | Zbl 1220.42001

[44] A. A. Grigorʼyan - “Stochastically complete manifolds”, Dokl. Akad. Nauk SSSR 290 (1986) no. 3, p. 534-537 | MR 860324

[45] A. A. Grigorʼyan - “Gaussian upper bounds for the heat kernel on arbitrary manifolds”, J. Differential Geom. 45 (1997) no. 1, p. 33-52 | Article | MR 1443330

[46] A. Gulisashvili & M. A. Kon - “Exact smoothing properties of Schrödinger semigroups”, Amer. J. Math. 118 (1996) no. 6, p. 1215-1248 | Zbl 0864.47019

[47] P. Gyrya & L. Saloff-Coste - Neumann and Dirichlet heat kernels in inner uniform domains, Astérisque, vol. 336, Société Mathématique de France, Paris, 2011 | Zbl 1222.58001

[48] P. Hajłasz & P. Koskela - Sobolev met Poincaré, Mem. Amer. Math. Soc., vol. 145, no. 688, American Mathematical Society, Providence, R.I., 2000 | Article | Zbl 0954.46022

[49] T. Hytönen & M. Kemppainen - “On the relation of Carleson’s embedding and the maximal theorem in the context of Banach space geometry”, Math. Scand. 109 (2011) no. 2, p. 269-284 | Article | MR 2854692 | Zbl 1251.46017

[50] T. Hytönen, A. McIntosh & P. Portal - “Kato’s square root problem in Banach spaces”, J. Funct. Anal. 254 (2008) no. 3, p. 675-726 | Article | MR 2381159 | Zbl 1143.47013

[51] T. Kato & G. Ponce - “Commutator estimates and the Euler and Navier-Stokes equations”, Comm. Pure Appl. Math. 41 (1988) no. 7, p. 891-907 | Article | MR 951744 | Zbl 0671.35066

[52] P. Ch. Kunstmann - “On maximal regularity of type L p -L q under minimal assumptions for elliptic non-divergence operators”, J. Funct. Anal. 255 (2008) no. 10, p. 2732-2759 | Article | MR 2464190

[53] P. Ch. Kunstmann & L. Weis - “Maximal L p -regularity for parabolic equations, Fourier multiplier theorems and H -functional calculus”, in Functional analytic methods for evolution equations, Lect. Notes in Math., vol. 1855, Springer, Berlin, 2004, p. 65-311 | Article | MR 2108959 | Zbl 1097.47041

[54] A. McIntosh - “Operators which have an H functional calculus”, in Miniconference on operator theory and partial differential equations (North Ryde, 1986), Proc. Centre Math. Anal. Austral. Nat. Univ., vol. 14, Austral. Nat. Univ., Canberra, 1986, p. 210-231 | MR 912940 | Zbl 0634.47016

[55] S. Meda - “On the Littlewood-Paley-Stein g-function”, Trans. Amer. Math. Soc. 347 (1995) no. 6, p. 2201-2212 | Article | MR 1264824 | Zbl 0854.42017

[56] Y. Meyer - “Remarques sur un théorème de J.-M. Bony”, Rend. Circ. Mat. Palermo (2) (1981), p. 1-20, suppl. 1 | Zbl 0473.35021

[57] T. Runst & W. Sickel - Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations, de Gruyter Series in Nonlinear Analysis and Applications, vol. 3, Walter de Gruyter & Co., Berlin, 1996 | Article | MR 1419319 | Zbl 0873.35001

[58] L. Saloff-Coste - Aspects of Sobolev-type inequalities, London Mathematical Society Lecture Note Series, vol. 289, Cambridge University Press, Cambridge, 2002 | MR 1872526 | Zbl 0991.35002

[59] W. Sickel - “Necessary conditions on composition operators acting on Sobolev spaces of fractional order. The critical case 1<s<n/p”, Forum Math. 9 (1997) no. 3, p. 267-302 | MR 1441923 | Zbl 0898.46032

[60] W. Sickel - “Necessary conditions on composition operators acting between Besov spaces. The case 1<s<n/p. II”, Forum Math. 10 (1998) no. 2, p. 199-231

[61] W. Sickel - “Necessary conditions on composition operators acting between Besov spaces. The case 1<s<n/p. III”, Forum Math. 10 (1998) no. 3, p. 303-327 | Article | MR 1619719 | Zbl 0914.46030

[62] A. Sikora & J. Wright - “Imaginary powers of Laplace operators”, Proc. Amer. Math. Soc. 129 (2001) no. 6, p. 1745-1754 (electronic) | Article | MR 1814106 | Zbl 0969.42007

[63] E. M. Stein - “Interpolation of linear operators”, Trans. Amer. Math. Soc. 83 (1956), p. 482-492 | Article | MR 82586 | Zbl 0072.32402

[64] E. M. Stein - Topics in harmonic analysis related to the Littlewood-Paley theory, Annals of Math. Studies, vol. 63, Princeton University Press, Princeton, N.J., 1970 | MR 252961 | Zbl 0193.10502

[65] R. S. Strichartz - “Multipliers on fractional Sobolev spaces”, J. Math. Mech. 16 (1967), p. 1031-1060 | MR 215084 | Zbl 0145.38301

[66] K.-T. Sturm - “Analysis on local Dirichlet spaces. I. Recurrence, conservativeness and L p -Liouville properties”, J. reine angew. Math. 456 (1994), p. 173-196 | Article | MR 1301456 | Zbl 0806.53041

[67] K.-T. Sturm - “Analysis on local Dirichlet spaces. II. Upper Gaussian estimates for the fundamental solutions of parabolic equations”, Osaka J. Math. 32 (1995) no. 2, p. 275-312 | MR 1355744 | Zbl 0854.35015

[68] M. E. Taylor - Pseudodifferential operators and nonlinear PDE, Progress in Math., vol. 100, Birkhäuser Boston, Inc., Boston, MA, 1991 | Article | MR 1121019 | Zbl 0746.35062